Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Charleston, SC

May 22, 2012Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 22, 2012, 8:07 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2012, 8:07 PM EDT (00:07 UTC)
Expired
May 22, 2012, 9:00 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 8:55 PM EDTTSTM WND DMGBonneau, SCSEVERAL TREES DOWN IN THE CITY OF BONNEAU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:32 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS52 KCHS 230007
SVRCHS
SCC015-019-230100-
/O.NEW.KCHS.SV.W.0081.120523T0007Z-120523T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 900 PM EDT

* AT 807 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT STEPHEN TO
  WANDO...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAINT STEPHEN...BONNEAU...WANDO...CAINHOY...HUGER...JAMESTOWN...
  JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3301 7955 3299 7954 3299 7955 3300 7954
      3301 7957 3297 7960 3288 7998 3351 7999
      3344 7987 3341 7985 3338 7980 3338 7979
      3332 7974 3328 7957 3326 7953 3303 7952
TIME...MOT...LOC 0007Z 261DEG 16KT 3343 7988 3299 7987

$$
3 follow-up statements
290 
WWUS52 KCHS 230016
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT TUE MAY 22 2012

SCC015-019-230100-
/O.CON.KCHS.SV.W.0081.000000T0000Z-120523T0100Z/
CHARLESTON SC-BERKELEY SC-
816 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTH OF ALVIN TO 6 MILES SOUTHWEST OF SMITH...MOVING EAST AT
20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...

AT 806 PM EDT...THE PUBLIC REPORTED TREES AND TREE LIMBS DOWN IN 
BONNEAU.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
HUGER AND JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3301 7955 3299 7954 3301 7955 3296 7963
      3294 7987 3341 7991 3346 7990 3341 7985
      3337 7978 3332 7974 3328 7957 3325 7953
      3303 7952
TIME...MOT...LOC 0016Z 261DEG 16KT 3344 7983 3300 7982

$$
679 
WWUS52 KCHS 230030
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT TUE MAY 22 2012

SCC015-019-230100-
/O.CON.KCHS.SV.W.0081.000000T0000Z-120523T0100Z/
CHARLESTON SC-BERKELEY SC-
830 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES NORTH OF CALESTOWN TO SMITH...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JAMESTOWN.

A TORNADO WARNING ALSO REMAINS IN EFFECT FOR PORTIONS OF EAST 
CENTRAL BERKELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3313 7953 3307 7963 3303 7971 3298 7978
      3323 7980 3337 7978 3332 7974 3328 7957
      3325 7953
TIME...MOT...LOC 0030Z 261DEG 16KT 3345 7975 3301 7974

$$
023 
WWUS52 KCHS 230050
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT TUE MAY 22 2012

SCC015-019-230100-
/O.EXP.KCHS.SV.W.0081.000000T0000Z-120523T0100Z/
CHARLESTON SC-BERKELEY SC-
850 PM EDT TUE MAY 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES WILL EXPIRE AT 900 PM EDT...

AT 850 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3313 7953 3307 7963 3303 7971 3298 7978
      3323 7980 3337 7978 3332 7974 3328 7957
      3325 7953
TIME...MOT...LOC 0050Z 261DEG 16KT 3346 7964 3302 7964

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:05 PM EDT, 2 minutes earlier.

Area forecast discussion, May 22, 8:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
805 PM EDT TUE MAY 22 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN
STALL AND GRADUALLY DISSIPATE WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL BUILD NORTH OF THE AREA THROUGH THE WEEKEND... WHILE
AN INVERTED TROUGH OF LOW PRESSURE WILL REMAIN WELL OFFSHORE IN
THE ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A CLOSED UPPER LEVEL LOW WILL LINGER OVER EASTERN TENNESSEE
AND NORTHERN GEORGIA BEFORE SHIFTING OVER THE SOUTHERN
APPALACHIANS LATER THIS EVENING AND OVERNIGHT. A POTENT SHORT WAVE
WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF SOUTHEAST SOUTH
CAROLINA THIS EVENING BEFORE DEPARTING OVERNIGHT. ANOTHER SHORT
WAVE ROUNDING THE BASE OF THE TROUGH WILL SHIFT ACROSS THE AREA
LATE THIS EVENING AND OVERNIGHT. AT THE SURFACE...A LEE SIDE
TROUGH OVER THE MIDLANDS AND EAST-CENTRAL GEORGIA WILL GRADUALLY
SHIFT EASTWARD AND OVER THE AREA LATE THIS EVENING.

STRONG DESTABILIZATION TOOK PLACE AS TEMPERATURES WARMED WELL INTO
THE UPPER 80S UNDER MOSTLY SUNNY SKIES EARLIER THIS AFTERNOON.
MID-EVENING MESOANALYSIS STILL DEPICTS SURFACE BASED CAPE VALUES
AROUND 2000 J/KG OVER THE AREA...WITH DOWNDRAFT CAPE VALUES AS
HIGH AS 700-900 J/KG AND LI/S OF -3 TO -5. WHILE MID LEVEL LAPSE
RATES ARE NOT OVERLY IMPRESSIVE...LOW LEVEL LAPSE RATES ARE A
RESPECTABLE 7.0 C/KM. DESPITE THE INSTABILITY...BULK SHEAR VALUES
STILL ARE NOT VERY HIGH.

A BAND OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
BERKELEY AND CHARLESTON COUNTIES AHEAD OF THE INITIAL SHORT
WAVE...BUT SHOULD COME TO AN END BY MID-EVENING OR ABOUT THE TIME
THAT THE REMAINING PORTION OF THE SEVERE THUNDERSTORM WATCH FOR THOSE
COUNTIES EXPIRES. LARGE HAIL AND DAMAGING WIND GUSTS CONTINUE TO
BE THE GREATEST CONCERN IN THAT AREA. ELSEWHERE...CONVECTION HAS COME
TO AN END AND SKIES HAVE CLEARED SOMEWHAT ACROSS SOUTHEAST GEORGIA
AND SOUTHERN SOUTH CAROLINA AS SUBSIDENCE DEVELOPS IN WAKE OF THE
PASSING SHORT WAVE. HOWEVER...CONVECTION CONTINUES TO DEVELOP
UPSTREAM OVER SOUTHERN GEORGIA IN ASSOCIATION WITH THE NEXT SHORT
WAVE. THIS CONVECTION IS EXPECTED TO SHIFT INTO PARTS OF THE AREA
FROM THE SOUTHWEST LATE THIS EVENING INTO THE OVERNIGHT
HOURS...WITH ISOLATED TO SCATTERED COVERAGE. THE THREAT FOR
ADDITIONAL SEVERE THUNDERSTORMS APPEARS LOW SINCE THE ATMOSPHERE
HAS STABILIZED SOMEWHAT DUE TO EARLIER CONVECTION AND WILL
CONTINUE TO DO SO WITH THE LOSS OF DIURNAL HEATING. CONVECTION
SHOULD THEN TAPER OFF FROM THE SOUTHWEST OVERNIGHT AS THAT SHORT
WAVE DEPARTS. LOWS ARE FORECAST TO BE IN THE MID TO UPPER 70S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE UPPER TROUGH/CLOSED LOW WILL WEAKEN WEDNESDAY BUT THE TROUGH
WILL REMAIN IN PLACE THROUGH THURSDAY NIGHT BEFORE THE UPPER RIDGE
OF HIGH PRESSURE MOVES INTO THE AREA FROM THE WEST FRIDAY. AS FAR AS
RAIN CHANCES ARE CONCERNED...THE BEST CHANCE SHOULD BE ACROSS
SOUTHERN SOUTH CAROLINA WEDNESDAY WHERE THE DEEPER MOISTURE WILL
BE...ALTHOUGH THERE WILL LIKELY BE SOME CONVECTION FIRING ALONG THE
SEA BREEZE IN SOUTHEAST GEORGIA. SEVERE THREAT APPEARS
LIMITED...MAINLY CONFINED TO SOUTHERN SOUTH CAROLINA WHERE THE BEST
COMBINATION OF INSTABILITY/SHEAR ARE EXPECTED. JUST SLIGHT RAIN
CHANCES THURSDAY AND FRIDAY AS HEIGHTS RISE ALOFT...MAINLY DURING
THE AFTERNOON ASSOCIATED WITH THE SEA BREEZE.

TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOR THE WEEKEND...I HAVE GONE WITH GFS SOLUTION INDICATING A FAIRLY
STRONG MID LEVEL RIDGE DEVELOPING NORTH AND WEST OF THE AREA. THE
LARGE SCALE SUBSIDENCE UNDERNEATH THE RIDGE SHOULD KEEP OUR CHANCES
FOR CONVECTION LOW AND THE TEMPS HIGH. I EXPECT MOST PLACES TO REACH
90 SATURDAY AND SUNDAY....EXCEPT LOCATIONS WITHIN 10 MILES OR SO OF
THE COAST WHERE THE SEA BREEZE WILL MODERATE THE TEMPS A BIT.
HOWEVER...NIGHT TIME LOWS ALONG THE BEACHES WILL STRUGGLE TO GET
BELOW 70...WITH MID 60S INLAND.

THE MID LEVEL RIDGE SINKS DOWN INTO THE AREA ON MONDAY AND BEGINS TO
WEAKEN A LITTLE...BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN THE
SENSIBLE WEATHER.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE FORECAST THROUGH 00Z THURSDAY AT BOTH KCHS AND
KSAV. ISOLATED CONVECTION COULD REDEVELOP LATE THIS EVENING INTO
THE EARLY OVERNIGHT HOURS...WITH SCATTERED CONVECTION AGAIN WEDNESDAY
AFTERNOON. CONFIDENCE IS TOO LOW TO INCLUDE MENTION IN THE TAF/S
AT THIS TIME HOWEVER...GIVEN TIMING AND COVERAGE UNCERTAINTY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH THE
WEEKEND. SMALL RISK FOR SH/TSTMS...MAINLY EACH AFTERNOON...AND
MVFR FOG/STRATUS EACH MORNING AROUND DAYBREAK.

&&

.MARINE...
A NOCTURNAL SURGE IS EXPECTED TO DEVELOP TONIGHT...BECOMING
SLIGHTLY MORE ENHANCED BY THE APPROACH OF AN UPPER LEVEL
DISTURBANCE. SOUTH-SOUTHWEST WINDS COULD INCREASE UPWARDS OF 15
KT...POSSIBLY EVEN A BIT HIGHER OVER THE OUTER GEORGIA WATERS...FOR
A PERIOD OVERNIGHT. SEAS WILL RESPOND BY BUILDING TO 3-5
FT...HIGHEST OVER THE OUTER GEORGIA WATERS.

WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE TO GENERALLY
PREVAIL THROUGH THU NIGHT BEFORE A LOW PRESSURE TROUGH OR CLOSED LOW
DEVELOPS SOUTHEAST OF THE AREA FRIDAY WHICH WILL LEAD TO WINDS
SHIFTING FROM THE SOUTH/SOUTHWEST TO NORTHEAST/EAST. COULD SEE
ADVISORY CONDITIONS OVER THE WEEKEND...MAINLY FOR SEAS BEYOND 20
NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...ALSHEIMER
AVIATION...JAQ/RJB
MARINE...JAQ/RJB
Hazardous weather outlook, May 22, 7:48 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
748 PM EDT TUE MAY 22 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-231000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
748 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-SCZ044-045-050-052-231000-
CHARLESTON HARBOR-DORCHESTER-INLAND BERKELEY-CHARLESTON-
TIDAL BERKELEY-
748 PM EDT TUE MAY 22 2012

...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT
LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ350-352-354-374-231000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
748 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 22, 7:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             3 W SLANDS BRIDGE       32.97N  80.31W
05/22/2012  E1.25 INCH       DORCHESTER         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AND
            SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 17A
            AND HIGHWAY 61.

0718 PM     TSTM WND DMG     3 W SLANDS BRIDGE       32.97N  80.31W
05/22/2012                   DORCHESTER         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AND
            SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 17A
            AND HIGHWAY 61.

&&

EVENT NUMBER CHS1200193
EVENT NUMBER CHS1200194

BDC
Local storm report, May 22, 7:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             2 SW SUMMERVILLE        33.00N  80.20W
05/22/2012  E1.00 INCH       DORCHESTER         SC   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL IN SUMMERVILLE.

&&

EVENT NUMBER CHS1200195

BDC
Local storm report, May 22, 7:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             PINEWOOD PREPARATORY    33.02N  80.25W
05/22/2012  E1.00 INCH       DORCHESTER         SC   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL AND 2 TREES DOWN ON
            PROPERTY NEAR INTERSECTION OF ORANGEBURG ROAD AND WEST
            BUTTERNUT ROAD.

&&

EVENT NUMBER CHS1200196

SPR
Local storm report, May 22, 7:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             1 W SANGAREE            33.04N  80.15W
05/22/2012  E1.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED 50 MPH
            WINDS NEAR THE WAL MART OFF OF INTERSTATE 26.

&&

EVENT NUMBER CHS1200197

BDC
Local storm report, May 22, 7:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             MONCKS CORNER           33.20N  80.01W
05/22/2012  E0.88 INCH       BERKELEY           SC   PUBLIC

            PUBLIC REPORT OF NICKEL SIZE HAIL IN MONCKS CORNER.

&&

EVENT NUMBER CHS1200198

BDC
Local storm report, May 22, 8:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FUNNEL CLOUD     2 SW OLD SANTEE CANAL S 33.17N  79.99W
05/22/2012                   BERKELEY           SC   TRAINED SPOTTER

            SEVERAL SPOTTERS HAVE REPORTED A FUNNEL CLOUD OFF OF
            CYPRESS GARDENS ROAD IN MONCKS CORNER.

&&

EVENT NUMBER CHS1200199

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:18 PM EDTTornado WarningCHSBerkeley19 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.